News of the WeekMathematics

'Cranky' Proof Reveals Hidden Regularities

Science  01 Apr 2005:
Vol. 308, Issue 5718, pp. 36-37
DOI: 10.1126/science.308.5718.36b

You are currently viewing the summary.

View Full Text

Via your Institution

Log in through your institution

Log in through your institution


Five years ago, a breakthrough in a long-standing problem connected with one of the simplest functions of number theory yielded an unexpected bonanza of new patterns. Now, a new proof suggests that that was just the beginning.